MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SHAFT F/4.5MM TI MULTILOC SCREWS/QUICK COUPLING; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH EXTRACTION SHAFT F/4.5MM TI MULTILOC SCREWS/QUICK COUPLING; SCREWDRIVERS
Catalog Number 03.019.010
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 the patient underwent a removal surgery with the extraction shaft.During the removal of a screw the surgeon had difficulty in removing the screw because he could not engage the extraction shaft to the screw head.The surgeon managed to remove the screw with the extraction screw and the surgery was completed successfully with a thirty (30) minute delay.Concomitant device reported: unknown screw (part#unknown, lot#unknown, quantity 1) this report is for one (1) extraction shaft f/4.5mm ti multiloc screws/quick coupling.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot part: 03.019.010, lot: 9768334, manufacturing site: hägendorf, release to warehouse date: 28.Dec.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary visual inspection: the received extraction shaft is in a very used condition, there are wear marks, like scratches and nicks all over the instrument.Both pins at the forefront are deformed due to compressed material at the edges.Due to deformed pins is a proper insertion of the extraction screw not possible anymore, therefore is the complaint rated as confirmed.Investigation conclusion: after a visual inspection per guidance provided, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION SHAFT F/4.5MM TI MULTILOC SCREWS/QUICK COUPLING
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9968116
Report Number8030965-2020-02875
Device Sequence Number19792394
Product Code HXX
UDI-Device Identifier07611819427105
UDI-Public07611819427105
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.010
Device Lot Number9768334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA